Severe polyneuropathy and motor loss after intrathecal thiotepa combination chemotherapy: description of two cases
Martín Algarra S., Henríquez I., Rebollo J., Artieda J.
Department of Oncology, Clínica Universitaria de Navarra, Pamplona, Spain.
Magazine: Anti Cancer Drugs
Date: Sep 30, 1990Neurophysiology [SP] Medical Oncology
Two cases of severe delayed neurologic toxicity related to the administration of intrathecal (IT) combination chemotherapy including thiotepa (TSPA) are presented.
Both cases developed axonal neuropathy with motor predominance in the lower extremities 1 and 6 months after IT chemotherapy was administered. Neurologic toxicities have been described with IT-methotrexate, IT-cytosine arabinoside and IT-TSPA. To our knowledge, however, axonal neuropathy following administration of these three agents has not been previously described. In spite of the fact that TSPA is a useful IT agent, its combination with MTX, ara-C and radiotherapy could cause severe neurotoxicity.
This unexpected complication indicates the need for further toxicology research on IT-TSPA.
CITATION Anticancer Drugs. 1990 Oct;1(1):33-5
you maybe interested
The Clínica is the greater private hospital with technological equipment of Spain, all in a single center.
The professionals of the Clínica perform continuous research and training, always to the benefit of the patient.
Learn why we are different from other healthcare centers. Quality, speed, comfort and results.